zbMATH — the first resource for mathematics

Shocks in the asymmetric exclusion process. (English) Zbl 0632.60107
We consider limit theorems for the asymmetric nearest neighbor exclusion process on the integers. The initial distribution is a product measure with asymptotic density \(\lambda\) at -\(\infty\) and \(\rho\) at \(+\infty\). Earlier results described the limiting behavior in all cases except for \(0<\lambda <1/2\), \(\lambda +\rho =1.\)
Here we treat the exceptional case, which is more delicate. It corresponds to the one in which a shock wave occurs in an associated partial differential equation. In the cases treated earlier, the limit was an extremal invariant measure. By contrast, in the present case the limit is a mixture of two invariant measures.
Our theorem resolves a conjecture made by the third author in ‘Interacting particle systems.’ (1985; Zbl 0559.60078). The convergence proof is based on coupling and symmetric considerations.

60K35 Interacting random processes; statistical mechanics type models; percolation theory
60F15 Strong limit theorems
Full Text: DOI
[1] Andjel, E.D.: Convergence to a non extremal equilibrium measure in the exclusion process. Probab. Th. Rel. Fields 73, 127-134 (1986) · Zbl 0585.60006 · doi:10.1007/BF01845996
[2] Andjel, E.D., Vares, M.E.: Hydrodynamical equations for attractive particle systems on Z. J. Statist. Phys. 47, 265-288 (1987) · Zbl 0685.58043 · doi:10.1007/BF01009046
[3] Benassi, A., Fouque, J.P.: Hydrodynamical limit for the simple asymmetric exclusion process. Ann. Probab. 15, 546-560 (1987) · Zbl 0623.60120 · doi:10.1214/aop/1176992158
[4] Cocozza, C.T.: Processus des misanthropes. Z. Wahrscheinlichkeitstheorie Verw. Geb. 70, 509-523 (1985) · Zbl 0554.60097 · doi:10.1007/BF00531864
[5] Liggett, T.M.: Ergodic theorems for the asymmetric simple exclusion process. Trans. Am. Math. Soc. 213, 237-261 (1975) · Zbl 0322.60086 · doi:10.1090/S0002-9947-1975-0410986-7
[6] Liggett, T.M.: Ergodic theorems for the asymmetric simple exclusion process II. Ann. Probab. 5, 795-801 (1977) · Zbl 0378.60104 · doi:10.1214/aop/1176995721
[7] Liggett, T.M.: Interacting particle systems. Berlin Heidelberg New York Tokyo: Springer 1985 · Zbl 0559.60078
[8] Rost, H.: Nonequilibrium behavior of a many particle system: density profile and local equilibrium. Z. Wahrscheinlichkeitstheor. Verw. Geb. 58, 41-53 (1981) · Zbl 0451.60097 · doi:10.1007/BF00536194
[9] Smoller, J.: Shock waves and reaction diffusion equations. Berlin Heidelberg New York Tokyo: Springer 1983 · Zbl 0508.35002
[10] Wick, W.D.: A dynamic phase transition in an infinite particle system. J. Statist. Phys. 38, 1015-1025 (1985) · Zbl 0625.76080 · doi:10.1007/BF01010427
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.